Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Weakness in the legs due to arthritis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Arthritis
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I am female age 67 and quite active and only around six pounds overweight. Every so often I have a strange sensation in my legs where I feel a loss of use and they crumble under me, at the same time I feel a bit nauseous. There is no pattern to it, and it can happen at any time. I do suffer from Rheumatoid Arthritis and Fibromyalgia which is well controlled and my main medicines are Methotrexate, Hydroxychloroquine, Prednisolone, Asprin, Paracetamol and Pravastatin. I have a routine check up with my rheumatologist this month and will obviously speak to him about this, but just felt another opinion would do no harm.
Doctor :   Hi
Doctor :   reading Query
Doctor :   you said: Every so often I have a strange sensation in my legs where I feel a loss of use and they crumble under me, at the same time I feel a bit nauseous.
Doctor :   Can u explain
Doctor :   is it tingling and numbness
Doctor :   is it cramping
Doctor :   r u feeling the skin and floor normally
Doctor :   Are you there?
User :   I do not know how else I can explain it , it is just that , I am walking , I suddenly loose the use of my legs I have to cling onto something , sit down for a minute , and after a FEW MINUTES IT GOES
Doctor :   Ok
Doctor :   It is clear that you have arthritis
Doctor :   And there is associated muscle weakness
Doctor :   I thought it was neuropathy
Doctor :   But looks like it is more joint relatred problem
Doctor :   But u r on right medicines
Doctor :   In addition to medicines you need physical therapy and proper exercises to preserve the strength of muscles around the joints
User :   I have had rhumatiod arthritus for over six year but this is well controlled and douse not affect my lifestyle
Doctor :   In addition to your age the Rhematoid Arthritis make u weak
Doctor :   But the problem is rhematological which may not be well controlled
Doctor :   I feel the medicines r quite appropriate.
User :   I have aslo remembered that if I go to a theatre or such like , I cannot sit for the whole performance and have to keep moving in the seat and loose concentration in the performance .
Doctor :   If u think u r at risk of fall, I recommend u need a cane or walker so that u dont get any further problems
Doctor :   Yea , joints in Rheumatoid arthritis gets better with movements and get worse with rest
Doctor :   When Arthritis get worse, ur MD will change medicines for a short whie
Doctor :   *while
Doctor :   Are you there?
Doctor :   I understand that it is progressive disease.
Doctor :   It will weaken the joints and muscles
Doctor :   You need complete care
Doctor :   You need physical theraphy, medicines and regular follow up
User :   yes, I did not know what else to say, I did used to go to Pilates classes , but because I do not kneel well , I have an artificial knee , I had to give it up.
Doctor :   But regarding what medicines u get now is apprpriate
Doctor :   Ok
Doctor :   How abt physical theraphy
Doctor :   How abt home exercises
Doctor :   Thank you
Doctor :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor